I was treated with steroid (Metylprednisolone) through IV pu
Patient :I was treated with steroid (Metylprednisolone) through IV push for food allergy, 60 ml/every six hours for two days (total 360 ml). Benedryl (25 mg every 8 hours) and IV fluids were given as well. When discharged from the hospital, I experienced swelling on face, eyes (eyelids), lower legs, etc., and face flush/red face. The doctor didn't see them, unfortunately. I was prescribed to oral steroid tapered over time. But, allergic symptoms were all gone right after discharge. Questions:
1) Can I simply stop taking steroids (should I still taper it with oral steroids)? Swelling is so bad, I feel pain on legs, arms, abdomen areas, etc. and have watering eyes.
2) How long the steroids will stay in the body system (how long should I expect side effects, swelling to last)?
3) I took a caplet of over-the-counter water pill (Diurelx max), hoping to get rid of water soon. Would it be helpful?
Symptoms: Steroid side effects:
Swelling of the face, eyelids, legs (lower), feet, hands, abdomen areas.
Face flash (red skin and hot feeling on face)
Residuals of rashes and hives from food allergy: almost gone, just tiny little dots (like a scar).
Thank you for your query at AskTheDoctor.com.
I understand your concern.
No, taking steroids and getting off them is really tricky. I would rather advise you to consult the physician who advised you steroids and gradually taper it off considering your body weight and your present situation.
Also, steroids will clear out once you stop them, so don't worry about that. Also no need to take any extra pills for its clearance.
Feel free to discuss further.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.